Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 31, 2017, 7:28 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 43 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2017, 7:28 PM EDT (23:28 UTC)
- Expired
- May 31, 2017, 8:11 PM EDT
- In force
- 43 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:30 PM EDT | HAIL 0.75 | Belchertown, MA | |
| May 31, 7:35 PM EDT | HAIL 0.88 | Westfield, MA | 0.5 TO 0.88 INCH HAIL |
| May 31, 7:39 PM EDT | HAIL 0.88 | Southwick, MA | |
| May 31, 7:39 PM EDT | HAIL 1 | Westfield, MA | 0.75 TO 1 INCH HAIL |
| May 31, 7:42 PM EDT | HAIL 0.75 | Chicopee, MA | |
| May 31, 7:45 PM EDT | HAIL 1 | Westfield, MA | HAIL COVERED THE GROUND |
| May 31, 7:46 PM EDT | HAIL 1 | Westfield, MA | ON FOLLY DRIVE |
| May 31, 7:47 PM EDT | HAIL 1.25 | Westfield, MA | HALF DOLLAR HAIL NEAR PROVIN MTN |
| May 31, 7:49 PM EDT | HAIL 1 | Westfield, MA | ON EAST MOUNTAIN ROAD |
| May 31, 7:56 PM EDT | HAIL 0.88 | Agawam, MA | |
| May 31, 8:00 PM EDT | HAIL 1 | Agawam, MA | |
| May 31, 8:00 PM EDT | HAIL 1 | West Springfield, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WUUS51 KBOX 312328
SVRBOX
CTC003-013-MAC013-015-027-010030-
/O.NEW.KBOX.SV.W.0014.170531T2328Z-170601T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Taunton MA
728 PM EDT WED MAY 31 2017
The National Weather Service in Taunton has issued a
* Severe Thunderstorm Warning for...
Northern Tolland County in northern Connecticut...
Northern Hartford County in northern Connecticut...
Southwestern Worcester County in central Massachusetts...
Southeastern Hampshire County in western Massachusetts...
Hampden County in western Massachusetts...
* Until 830 PM EDT
* At 726 PM EDT, severe thunderstorms were located along a line
extending from near Petersham to near Ware to near Ludlow to
Westfield to near Hartland, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters have reported mainly dime to
nickel sized hail with a couple of reports of quarter
sized hail with the latest reports out of Granby
Massachusetts.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Amherst,
Windsor, Agawam, West Springfield, Simsbury, Ludlow, Bloomfield,
Avon, South Hadley, Southbridge, Auburn, Easthampton, Longmeadow,
Suffield and East Longmeadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4227 7260 4236 7239 4235 7236 4230 7236
4234 7232 4215 7178 4206 7199 4193 7236
4181 7289 4186 7295 4189 7294 4190 7291
4197 7289 4197 7303 4204 7301 4204 7306
4211 7307
TIME...MOT...LOC 2326Z 294DEG 18KT 4246 7218 4231 7225 4222 7246 4213
7273 4205 7296
HAIL...1.00IN
WIND...<50MPH
$$
Sipprell2 follow-up statements
477
WWUS51 KBOX 312343
SVSBOX
Severe Weather Statement
National Weather Service Taunton MA
743 PM EDT WED MAY 31 2017
MAC027-312353-
/O.CAN.KBOX.SV.W.0014.000000T0000Z-170601T0030Z/
Worcester MA-
743 PM EDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WORCESTER COUNTY
IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
northern Connecticut...and western and central Massachusetts.
LAT...LON 4227 7260 4211 7213 4203 7213 4203 7210
4202 7210 4193 7236 4181 7289 4186 7295
4189 7294 4190 7291 4197 7289 4197 7303
4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 2343Z 294DEG 18KT 4243 7208 4228 7215 4219 7236 4210
7263 4202 7286
$$
CTC003-013-MAC013-015-010030-
/O.CON.KBOX.SV.W.0014.000000T0000Z-170601T0030Z/
Tolland CT-Hartford CT-Hampshire MA-Hampden MA-
743 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHERN TOLLAND...NORTHERN HARTFORD...SOUTH CENTRAL HAMPSHIRE
AND HAMPDEN COUNTIES...
At 743 PM EDT, severe thunderstorms were located along a line
extending from Barre to West Brookfield to near Palmer to near West
Springfield to near Granby, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters in and around the Westfield
Massachusetts region have reported dime to quarter sized
hail.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor, Agawam,
West Springfield, Simsbury, Ludlow, Bloomfield, Avon, South Hadley,
Easthampton, Longmeadow, Suffield, East Longmeadow, Ellington,
Belchertown and Wilbraham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4227 7260 4211 7213 4203 7213 4203 7210
4202 7210 4193 7236 4181 7289 4186 7295
4189 7294 4190 7291 4197 7289 4197 7303
4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 2343Z 294DEG 18KT 4243 7208 4228 7215 4219 7236 4210
7263 4202 7286
HAIL...1.00IN
WIND...<50MPH
$$
Sipprell979
WWUS51 KBOX 010011
SVSBOX
Severe Weather Statement
National Weather Service Taunton MA
811 PM EDT WED MAY 31 2017
CTC003-013-MAC013-015-010020-
/O.CAN.KBOX.SV.W.0014.000000T0000Z-170601T0030Z/
Tolland CT-Hartford CT-Hampshire MA-Hampden MA-
811 PM EDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TOLLAND...NORTHERN
HARTFORD...SOUTH CENTRAL HAMPSHIRE AND HAMPDEN COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However hail up to nickel
size , gusty winds in excess of 30 mph and heavy rain are still
possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 PM EDT for
northern Connecticut...and western and central Massachusetts.
LAT...LON 4227 7260 4211 7213 4203 7213 4203 7210
4202 7210 4193 7236 4181 7289 4186 7295
4189 7294 4190 7291 4197 7289 4197 7303
4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 0008Z 294DEG 18KT 4238 7192 4223 7199 4214 7220 4205
7247 4197 7270
$$
SipprellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:50 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 31, 3:50 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Taunton MA 350 PM EDT Wed May 31 2017 .SYNOPSIS... An approaching upper level disturbance will bring a few strong thunderstorms to interior Massachusetts and Connecticut late this afternoon and evening. Seasonably warm weather follows Thursday, then unsettled weather with showers at times returns Friday. High pressure provides dry and near seasonable weather Sat but the trend toward wet cool weather is likely Sunday into early next week as areas of low pressure affect the area. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... *** Strong to severe thunderstorms possible late this afternoon and evening across the interior *** Area of showers and isold thunder with locally heavy rainfall will move east of Cape Cod through late afternoon. Attention will shift to severe weather potential in the interior late this afternoon and evening. Partial sunshine and surface heating combined with increasing mid level lapse rates will result in CAPES increasing to 1000-1500 J/kg in the interior. Mesoanalysis showing axis of lower KI values indicative of some dry air aloft moving into New Eng from the west. This will likely suppress convection next few hours before the column moistens late afternoon/evening. Rather strong deep layer shear up to 50 kt in the 0-6kn layer. This is forecast to decrease to 40-45 kt as the convection moves into the region, but still strong enough to support organized convection and potential for severe weather. Main threat will be 5-10 pm, mainly north of I-84 and Mass Pike corridor in northern CT and interior MA. Given cold air aloft and steep mid level lapse rates, convection will survive into the evening. Damaging wind and large hail are the primary threats. Farther southeast, particularly south and east of I-95 in MA and RI, marine layer will be very difficult to overcome so not expecting any severe weather. Tonight... Any lingering convection will dissipate by late this evening. Otherwise areas of stratus and patchy fog will redevelop, especially near the coast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Thursday... Fairly robust mid level trof moves into New Eng Thu with cold front reaching the coastal plain toward evening. Westerly flow and partial sunshine will push temps well into the 70s and combined with 500 mb temps around -19C will result in CAPES 500-1000 J/kg. However, good mid level drying moves in during the afternoon and dewpoints will be dropping as well. A few showers are possible, mainly eastern half New Eng but the dry air will probably limit t-storm potential with mainly low topped showers. Soundings show a deep mixed boundary layer with potemtial for W/SW gusts to 20-25 mph. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Highlights... * Mild days and cool nights Thursday night thru Saturday * Light showers possible Fri afternoon then dry Saturday * Coastal Low brings a chilly rain late Sun into early next week Synoptic Overview... Emerging omega block pattern over Canada reloads the trough over the Great Lakes and Northeast this period yielding an active pattern along with temperatures at or cooler than normal at times. Daily details... Thursday night... Short wave moving thru the area in the evening, exiting eastward and offshore overnight. However quite a dry airmass in place with westerly low level winds and precipitable water well under an inch. Some clouds expected, but overall mainly clear skies Thu night. Temps fall into the upper 40s and lower 50s. Friday... Another short waves rotates thru the base of the closed low centered over southern Quebec. Moisture continues to be quite limited with precipitable water values well under an inch, but low level lapse rates are steep. Anticipate at least diurnal clouds, will go with a low chance to slight chance for showers- any QPF would be light. Due to that limited moisture Friday is expected to be predominantly dry. Cool airmass in place over the region, so highs will be limited to the upper 60s and low 70s. Saturday... A potent short wave tracks thru our region early in the day, potentially accompanied with a weak surface trough. But once again there is very limited moisture, model soundings support diurnal clouds but showers may be very tough to come by. Surface high pressure begins to build eastward for the afternoon. This will likely be the better day of the weekend. Highs near to somewhat below climo in the upper 60s and low 70s. Sunday... Sunday brings a substantial increase in moisture and this is where our precip chances notably increase. Yet another short wave rounds the base of the upper trough on Sunday, with a surface low intensifying and advancing eastward thru the Great Lakes Region. Then there is potential development of a secondary low near the Mid Atlantic coastline during Sunday night. There is some model discrepancy regarding timing of onset of precip- 00Z ECWMF was quicker, with precip coming in Sunday morning, but 12Z ECMWF and GFS are slower and hold precip off until the afternoon. Will go with high chance pops. With cloud cover, and rainfall, it will be cooler than normal with highs only in the 60s. Monday and Tuesday... Digging short waves serve to push the extent of the upper trough further to the south. For our area these short waves, along with the potential for one or two areas of surface low pressure, will bring a continued chance for rain. East to northeast winds are expected to keep temps noticeably cooler than normal. Wednesday... Models differ here, but showing the potential for the trough to push far enough south where it is centered near or southwest of our area. Will go with a chance for showers. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday/...Moderate confidence. Through 00z...IFR will improve to VFR/MVFR as lower cigs lift and scatter out, especially interior. However, sct t-storms will develop after 21z which will bring briefly lower conditions and potential for strong wind gusts, mainly north of I-84 and Mass Pike corridor. Tonight...Any lingering evening convection will dissipate overnight. Areas of IFR in stratus and patchy fog will redevelop, especially near the coast, but VFR conditions may persist in the CT valley. Thursday...IFR stratus and patchy fog may linger along the south coast into the morning. Otherwise, mainly VFR conditions with sct-bkn cigs 5-6 k ft. Low risk of a few showers east of the CT valley. W/SW gusts to 20 kt. KBOS TAF...Moderate confidence in TAF. KBDL TAF...Moderate confidence in TAF. Outlook /Thursday Night through Monday/...Moderate confidence. Thursday night...Mainly VFR conditions. Gusty westerly winds around 25 kt across the interior. Friday and Saturday...A period of MVFR-IFR conditions possible in scattered showers, but timing uncertain. Greatest risk for lower cigs/vsbys late Fri into early Sat. Sunday and Monday...MVFR-IFR conditions possible in low clouds and showers especially afternoon and night. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Thursday/...High confidence. Winds and seas expected to remain below Small Craft Advisory thresholds through Thursday. W/SW gusts to 20 kt developing across nearshore waters during Thursday. The greatest concern for mariners will be areas of dense fog and poor visibilities tonight into early Thu over south coastal waters. Also, there is a low risk for an isold t-storm over NE MA waters this evening. Outlook /Thursday Night through Monday/...Moderate confidence. Thursday night... Seas and west winds expected to remain below SCA thresholds. Dry. Friday and Saturday... Modest WNW winds thru this period. Seas also below SCA thresholds. Chance of showers Friday, then dry Sat. Sunday and Monday... Increasing east winds late Sun and Sun night, possibly reaching low end Gales (35 kt) Sun night into Mon. Rain possibly heavy at times along with fog will limit vsby. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/NMB NEAR TERM...KJC SHORT TERM...KJC LONG TERM...NMB AVIATION...KJC/NMB MARINE...KJC/NMB
Hazardous weather outlook, May 31, 4:04 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 404 PM EDT Wed May 31 2017 MAZ006-007-014>024-RIZ002>008-012015- Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Block Island RI- 404 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ230>237-250-251-254>256-012015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 404 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-MAZ002>004-008>012-012015- Hartford CT-Western Franklin MA-Eastern Franklin MA- Northern Worcester MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- 404 PM EDT Wed May 31 2017 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. CTZ003-004-MAZ005-013-026-RIZ001-012015- Tolland CT-Windham CT-Central Middlesex MA-Western Norfolk MA- Northern Middlesex MA-Northwest Providence RI- 404 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts and northern Rhode Island. .DAY ONE...Tonight. A few strong thunderstorms are possible this evening. The main threat will be gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, May 31, 6:32 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL PLAINFIELD 42.52N 72.92W
05/31/2017 M0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
HAIL COVERING GROUND
&&
EVTLocal storm report, May 31, 6:33 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
05/31/2017 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES DOWN ON WIRES ON RIVER ROAD
&&
EVTLocal storm report, May 31, 6:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
640 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL WILLIAMSBURG 42.40N 72.72W
05/31/2017 M0.80 INCH HAMPSHIRE MA TRAINED SPOTTER
HAIL SIZE BETWEEN DIMES AND NICKELS
&&
EVTSpecial weather statement, May 31, 6:44 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
644 PM EDT WED MAY 31 2017
MAZ003-004-312330-
Northern Worcester MA-Eastern Franklin MA-
644 PM EDT WED MAY 31 2017
...Line of Strong Thunderstorms Sweeping across Northeast Franklin
and Northern Worcester Counties of Massachusetts...
At 643 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Warwick to Hatfield to near Sandisfield.
Movement was east at 25 mph.
Pea size hail and winds in excess of 30 mph will accompany these
storms in addition to frequent lightning and heavy rain.
Locations impacted include...
Greenfield, Orange, Deerfield, Athol, Winchendon, Montague,
Templeton, Winchester, Northfield, Fitzwilliam, Bernardston,
Leverett, Erving, Phillipston, Gill, Royalston, Petersham, Richmond,
New Salem and Wendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4272 7203 4271 7201 4248 7210 4253 7264
4273 7247
TIME...MOT...LOC 2243Z 276DEG 23KT 4270 7240 4240 7260 4215 7315
SipprellLocal storm report, May 31, 6:48 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
648 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL WILLIAMSBURG 42.40N 72.72W
05/31/2017 M1.00 INCH HAMPSHIRE MA TRAINED SPOTTER
UP TO 1 INCH
&&
EVTLocal storm report, May 31, 6:54 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL CONWAY 42.52N 72.68W
05/31/2017 M0.75 INCH FRANKLIN MA TRAINED SPOTTER
PEA TO DIME SIZE AHIL
&&
EVTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:08 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth and 1 more | 4 hr |
| May 31, 3:45 PM EDT | Special Weather Statement | BOX | Barnstable | 60 min |
| May 31, 5:30 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 60 min |
| May 31, 5:51 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 24 min |
| May 31, 6:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 33 min |
| May 31, 6:42 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 48 min |
| May 31, 6:44 PM EDT | Special Weather Statement | BOX | Franklin | 46 min |
| May 31, 6:59 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 31 min |
| May 31, 7:29 PM EDT | Special Weather Statement | BOX | Essex | 46 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2017Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.